Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can I smoke weed after having a stent put in my heart?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6458 Questions
Can I smoke weed after having a stent put in my heart?
Posted Wed, 7 Nov 2012 in Drug Abuse
Answered by Dr. Pavan Kumar Gupta 2 hours later
Thanks for the query.
Marijuana, also called weed, is  the most commonly used illicit drug  in USA. There are multiple bad effects associated with smoking weed on your body which includes heart,brain,lung etc.

 Smoking weed drastically increases heart rate by 20 to 100 percent. This increase in heart rate can last up to three hours. Also, one of the study found that smoking marijuana increased the incidence of heart attack almost fivefold. Smoking weed also may cause the heart to beat irregularly.
Blood pressure increases abruptly and then falls rapidly when a person stands up resulting in precipitation of heart attack. 
All these XXXXXXX effects on heart are multiplied if a person is having associated hypertension,diabetes and high cholesterol.

In conclusion,I would advise you to avoid smoking weed after stenting.

I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor